MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-025
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271); Heart Failure/Congestive Heart Failure (4446)
Date of Event 02/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, 25mm amplatzer amulet was chosen for implanted using an 14f amplatzer torqvue delivery system.No pericardial effusion was noted prior to the procedure, and the transseptal puncture was performed in a posterior and inferior location.Heparin was administered during the procedure, with the activated clotting time reported to be greater than 300 seconds.Approximately two months after the procedure, the patient presented with symptoms of heart failure.Further evaluation identified a pericardial effusion localized to the left atrial appendage, with associated cardiac tamponade, which was subsequently managed with percutaneous drainage.The user indicated a belief that the pericardial effusion was caused by the anchors of the amulet device.Following this intervention, the patient recovered and was reported to have no ongoing consequences.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of an implant related tissue damage, heart failure, pericardial effusion, and cardiac tamponade was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported related tissue damage could not be determined.The reported pericardial effusion, cardiac tamponade, and heart failure were likely cascading effects from the event, however this cannot be determined.An unexpected medical intervention was a result of case specific circumstances, as a pericardiocentesis was performed.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24913156
Report Number2135147-2026-02517
Device Sequence Number9196047
Product Code NGV
UDI-Device Identifier00811806013497
UDI-Public(01)00811806013497(17)300131(10)10722157
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-025
Device Catalogue Number9-ACP2-010-025
Device Lot Number10722157
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Supplement Date Received by Manufacturer04/18/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age65 YR
Patient SexMale